Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 27, NWS Pendleton, OR

October 28, 2007Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Oct 28, 2007, 2:28 PM PDT for Union County, Oregon. It took effect at Oct 29, 2007, 12:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2007, 2:28 PM PDT (21:28 UTC)
In effect from
Oct 29, 2007, 12:00 AM PDT
Expired
Oct 29, 2007, 4:49 AM PDT
In force
5 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 282128
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
228 PM PDT SUN OCT 28 2007

...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY
TONIGHT AND MONDAY MORNING...

.WINDS IN THE GRANDE RONDE VALLEY WILL INCREASE TONIGHT AND
MONDAY MORNING. VERY WINDY CONDITIONS ARE EXPECTED AFTER MIDNIGHT
TONIGHT THROUGH NOON ON MONDAY IN THE SOUTHERN PORTION OF THE
VALLEY.

ORZ049-290530-
/O.NEW.KPDT.WI.Y.0027.071029T0700Z-071029T1900Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
228 PM PDT SUN OCT 28 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PDT
MONDAY. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN
THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. AREAS NEAR LADD
AND PYLES CANYONS WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG
WINDS...AND TRAVELERS ALONG INTERSTATE 84 AND HIGHWAY 237 SHOULD
BE PREPARED FOR SUDDEN WIND GUSTS TONIGHT AND MONDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 290522
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1022 PM PDT SUN OCT 28 2007

ORZ049-291330-
/O.CON.KPDT.WI.Y.0027.071029T0700Z-071029T1900Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1022 PM PDT SUN OCT 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY.

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN
THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. AREAS NEAR LADD
AND PYLES CANYONS WILL BE PARTICULARLY SUSCEPTIBLE TO THE STRONG
WINDS...AND TRAVELERS ALONG INTERSTATE 84 AND HIGHWAY 237 SHOULD
BE PREPARED FOR SUDDEN WIND GUSTS TONIGHT AND MONDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 291149
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
449 AM PDT MON OCT 29 2007

ORZ049-291300-
/O.CAN.KPDT.WI.Y.0027.000000T0000Z-071029T1900Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
449 AM PDT MON OCT 29 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

SURFACE PRESSURE GRADIENTS HAVE WEAKENED AND WINDS HAVE DIMINISHED
IN THE LOWER GRANDE RONDE VALLEY IN THE VICINITY OF LADD AND
PYLES CANYONS. STRONG WINDS ARE NOT EXPECTED THROUGH THE REMAINDER
OF THIS MORNING.

WINDS WILL INCREASE FROM THE SOUTH THIS AFTERNOON AND RANGE FROM
10 TO 20 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 28, 2:00 PM PDT, 28 minutes earlier.

Area forecast discussion, Oct 28, 2:00 PM PDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PDT SUN OCT 28 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. HIGH PRESSURE WILL
SHIFT EASTWARD AND ALLOW TWO WEATHER SYSTEMS OFF THE PACIFIC TO MOVE
ACROSS THE WESTERN STATES. A CLOSED LOW THAT HAS ROTATED OFF THE
CALIFORNIA COAST THE PAST FEW DAYS WILL WEAKEN INTO AN OPEN TROUGH
AND MOVE ACROSS NORTHERN CALIFORNIA MONDAY NIGHT.  MEANWHILE...A
SHORTWAVE TROUGH WILL MOVE ACROSS WASHINGTON AND NORTHERN OREGON.
ENERGY FROM THESE TWO SYSTEM WILL COME INTO PHASE...AND A SW FLOW
ALOFT ACROSS OREGON WILL BRING SHOWERS ACROSS CENTRAL AND EASTERN
OREGON.  THE CHANCE OF PRECIPITATION OVER NORTH CENTRAL OREGON AND
MOST OF EASTERN WASHINGTON IS MINIMAL...AS THIS AREA WILL BE UNDER A
DRIER WESTERLY FLOW. WINDS HAVE INCREASED TO 20-30 MPH IN THE GRANDE
RONDE VALLEY TODAY AND WILL CONTINUE TO INCREASE TONIGHT AND MONDAY
MORNING. WINDS WILL MEET ADVISORY CRITERIA IN THE GRANDE RONDE
VALLEY AND WILL ISSUE AN ADVISORY FOR THE AFTERNOON PACKAGE.

THE SHORTWAVE TROUGH WILL QUICKLY MOVE ACROSS WA/OR FOLLOWED BY A
SHORTWAVE RIDGE TUESDAY AFTERNOON AND TUESDAY NIGHT WITH DRY
CONDITIONS RETURNING.  JOHNSON

.LONG TERM...WEDNESDAY THROUGH SUNDAY...REGION WILL BE DOMINATED BY
A NORTHWEST TO NORTHERLY FLOW ALOFT REGIME THROUGH THE PERIOD...
WHICH TRANSLATES INTO MOSTLY DRY AND COOL WEATHER. THERE WILL BE ONE
AMPLIFIED SYSTEM TO AFFECT THE AREA THURSDAY THAT COULD PRODUCE A
FEW RAIN SHOWERS...MAINLY OVER THE HIGHER ELEVATIONS. BREEZY
CONDITIONS ARE ALSO EXPECTED THURSDAY IN THE COLUMBIA GORGE AND
KITTITAS VALLEY. OTHERWISE...JUST VARYING AMOUNTS OF CLOUDS EXPECTED
EACH DAY WITH TEMPERATURES EXPECTED TO BE A BIT ON THE COOL SIDE OF
NORMAL...ESPECIALLY AT NIGHT. 78

&&

.AVIATION...VFR CONDITIONS TO PREVAIL WITH LIGHT WINDS THROUGH 00Z
TUESDAY. A PLUME OF MOISTURE WILL SPREAD NORTHWARD OUT OF CALIFORNIA
BEGINNING OVERNIGHT AND CONTINUING INTO MONDAY. THIS MOISTURE PLUME
WILL AFFECT MAINLY THE SOUTHERN AND EASTERN TAFS SITES (KRDM/KPDT
AND EVENTUALLY KALW) WITH GRADUALLY LOWERING MAINLY MID ALTITUDE
CEILINGS ON MONDAY. WIDELY SCATTERED SHOWERS WILL DEVELOP BY
AFTERNOON IN THE VICINITY OF KRDM...AND POSSIBLY NEAR THE VERY END
OF THE PERIOD AND BEYOND AT KPDT AND KALW. 78

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  34  60  41  58 /   0  10  20  10
ALW  36  60  43  58 /   0  10  20  10
PSC  30  62  36  60 /   0   0  10  10
YKM  28  59  33  59 /   0   0  10  10
HRI  30  60  38  60 /   0   0  10  10
ELN  28  58  33  58 /   0  10  10  10
RDM  29  61  33  57 /   0  30  30  10
LGD  37  64  37  58 /   0  20  30  10
GCD  30  67  36  59 /   0  30  30  10
DLS  37  62  42  60 /   0   0  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM PDT MONDAY FOR
     ORZ049.

WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/78/78
Hazardous weather outlook, Oct 28, 6:59 AM PDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
659 AM PDT SUN OCT 28 2007

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-291315-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
659 AM PDT SUN OCT 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE WILL GIVE THE FORECAST AREA MOSTLY CLEAR SKIES AND
LIGHT WINDS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ON MONDAY AN UPPER LEVEL SHORT WAVE IN THE NORTHEAST PACIFIC MOVING
EASTWARD TOWARD THE OREGON COAST WILL COME INTO PHASE WITH AN  UPPER
LEVEL LOW PRESSURE SYSTEM MOVING NORTHEAST AND MAKING LANDFALL IN
CENTRAL CALIFORNIA. MOISTURE FROM THESE SYSTEMS WILL ENTER SOUTHERN
OREGON MONDAY MORNING AND THEN SPREAD CLOUDS INTO THE FORECAST AREA
BY MONDAY AFTERNOON FOR A CHANCE OF AFTERNOON SHOWERS IN CENTRAL
AND NORTHEAST OREGON. THE AFOREMENTIONED SYSTEMS WILL MOVE THROUGH
THE INTERIOR PACIFIC NORTHWEST MONDAY NIGHT AND TUESDAY THUS
KEEPING A CHANCE OF SHOWERS IN THE MOUNTAINS OF EASTERN OREGON.

TUESDAY NIGHT AND WEDNESDAY AN UPPER LEVEL RIDGE WILL BE OVER
EASTERN  WASHINGTON AND OREGON. THURSDAY A WEAK COLD FRONT WILL MOVE
THROUGH THE  PACIFIC NORTHWEST AND MAY TRIGGER SOME SHOWERS IN THE
MOUNTAINS. FRIDAY  AND SATURDAY A RIDGE WILL BUILD OVER THE PACIFIC
NORTHWEST WITH DRY  CONDITIONS PREVAILING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.